Nebraska, 2006

Flash Flood in Nebraska, June 24, 2006

June 24, 2006 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 2:50 AM MST, 10 minutes earlier.

Area forecast discussion, Jun 24, 2:50 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MDT SAT JUN 24 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. THUNDERSTORM ACTIVITY
INCREASED THROUGH THE EARLY MORNING HOURS STARTING AROUND 1 AM.
LATEST SATELLITE IMAGERY AT 9Z SHOWS CLOUD TOP TEMPERATURES OF MINUS
50 TO MINUS 60 ACROSS THE NEBRASKA PANHANDLE. THESE STORMS ARE
MOVING SOUTHEAST AT 15 MPH AND SHOULD BE OUT OF THE CWA BY 6 AM.
THERE WAS SEVERAL REPORTS OF PEA SIZE HAIL AND SIGNIFICANT LIGHTNING
ACTIVITY. THE STRONGEST STORM OCCURRED AROUND 1 AM LOCATED NORTHWEST
OF SIDNEY...BUT THERE HAVE BEEN NO STORM REPORTS FROM THE STORM.
THUNDERSTORMS WERE TRAINING OVER THE SAME AREA AND CHEYENNE DISPATCH
REPORTED HEAVY RAIN STILL FALLING ACROSS CHEYENNE COUNTY. RADAR
ESTIMATED THREE HOUR PRECIPITATION SHOWED 3 TO 6 INCHES MAINLY
ACROSS HIGHWAY 385 BETWEEN GURLEY AND SIDNEY.

OTHERWISE TEMPERATURES ACROSS CWA TODAY WILL BE SIMILAR OR COUPLE
DEGREES COOLER TODAY. EXPECT UPSLOPE FLOW TO HELP INITIATE
THUNDERSTORMS OVER THE MOUNTAINS AND THEN SHIFT INTO THE PLAINS IN
THE LATE AFTERNOON AND EARLY EVENING. THE BEST INSTABILITY APPEARS
TO BE ACROSS NORTHEAST COLORADO...THUS EXPECT ONLY TYPICAL
THUNDERSTORMS WITH SOME PRODUCING PEA SIZE HAIL AND WIND GUSTS UP TO
45 MPH. SUNDAY TEMPERATURES WILL BE NEAR SEASONAL NORMALS AND AGAIN
AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED.

.LONG TERM...MON THROUGH FRI. MON...NORTHERLY FLOW ALOFT ACROSS WY.
COOL LOW LEVEL NELY FLOW EAST OF THE LARAMIE RANGE WILL STABILIZE
THE ATMOSPHERE WITH NEGATIVE THETA-E ADVECTION. THETA-E RIDGE AXII
ACROSS OUR WRN ZONES WILL PRODUCE A CHANCE OF AFTN/EVNG TSTMS THERE.

TUE/WED...WITH HEIGHTS DECREASING ALOFT AND ASSOCIATED COOLER MID
LEVEL TEMPERATURES...SHOULD SEE AN INCREASE IN AFTN/EVNG TSTMS
ACROSS OUR WRN ZONES IN CLOSE PROXIMITY TO THETA-E RIDGE AXII.
LIMITED INSTABILITY EAST OF THE LARAMIE RANGE WILL LIMIT CONVECTIVE
POTENTIAL THERE.

THU...ALTHOUGH HEIGHTS ALOFT INCREASE WITH MORE PRONOUNCED
RIDGING...GFS SUGGESTS ENOUGH LOW/MID LEVEL MOISTURE FOR SCATTERED
AFTN/EVNG TSTMS ACROSS OUR WRN ZONES. WARM TEMPERATURES ALOFT AND
LIMITED LOW/MID LEVEL MOISTURE WILL LESSEN TSTM CHANCES EAST OF THE
LARAMIE RANGE.

FRI...RIDGING ALOFT TRANSLATES EASTWARD INTO CNTRL WY. WARMING
TEMPERATURES ALOFT WILL LIMIT TSTM COVERAGE. ANOTHER CHAMBER OF
COMMERCE DAY TO END THE WORKWEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...MG
LONG TERM....RUBIN
Hazardous weather outlook, Jun 23, 8:50 PM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT FRI JUN 23 2006

NEZ001>003-019>021-054-055-WYZ060-068-070-241545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL MOVE INTO THE AREA TO THE NORTH OF
A LUSK TO ALLIANCE LINE LATER TONIGHT.  THE ACTIVITY WILL
PRODUCE LIGHTNING...GUSTY WINDS AND A PERIOD OF MODERATE RAINFALL.

SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE
SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE.

MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>066-241545-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
OCCUR EACH DAY.

MODERATE WILDFIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059-067-069-241545-
CONVERSE-PLATTE-CHEYENNE FOOTHILLS-
950 PM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE WILDFIRE DANGER EXISTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY.

MODERATE WILDFIRE DANGER EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The radar

The Cheyenne radar (KCYS), 152 km away, was scanning. The volume nearest the first event began at 09:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cheyenne

When
June 24, 3:00 AM MST to 4:00 AM MST
Where
Cheyenne County, 3 mi E of Gurley
Reported by
GENERAL PUBLIC
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Radar estimated 3-4 inches of rainfall with report of localized flooding along county road 119 betweencounty roads 44 and 46.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518318.